I read that statistically 1/10 develop acne within a year after coming off the medication, and 1/4 develop acne within 2 years off coming off the medication.
Now, there are MANY factors involved in these statistics... like the type of acne, severity of the acne, age of the person, etc. If a 14 year old takes it, chances are he will develop acne again. If a 22 year old takes it the chances are certainly much slimmer. But I think overall Accutane is a very potent and effective medication, but to the point of lasting 10 years... I don't think I agree with that.
In the case of your nurse I think she got over her acne but then for some reason (stress or genetics?) down the road she developed acne again. I think the two cases of acne are completely analogous, but I am not doctor lol.
I am in the middle of my 4th month (out of a 5 month course) on Accutane and I haven't gained any weight. Remember, it's just synthetic vitamin A... If you are gaining weight it is likely due to some other cause(s). Did you stop exercising? Did your eating habits change? Did you start a new medication? Are you retaining water? Accutane as far as I know doesn't last 10 years and doesn't cause weight gain, to answer your questions.